Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 186, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 4, 2015, 5:57 PM CDT for Morton County, Stanton County, Kansas. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2015, 5:57 PM CDT (22:57 UTC)
- Expired
- Jul 4, 2015, 7:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Morton County, KS, Stanton County, KS
The radar
The Dodge City radar (KDDC), 173 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:15 PM CDT | HAIL 0.75 | 9 S Manter, KS | |
| Jul 4, 6:25 PM CDT | HAIL 1.25 | 2 Ssw Manter, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -215 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006
WUUS53 KDDC 042257
SVRDDC
KSC129-187-050000-
/O.NEW.KDDC.SV.W.0186.150704T2257Z-150705T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
557 PM CDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN STANTON COUNTY IN SOUTHWESTERN KANSAS...
NORTHWESTERN MORTON COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 700 PM CDT
* AT 556 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF MANTER AND WAS NEARLY STATIONARY.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...MANTER...RICHFIELD AND THE SAUNDERS ELEVATOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3747 10204 3766 10189 3754 10157 3722 10178
3736 10204
TIME...MOT...LOC 2256Z 125DEG 4KT 3746 10184
HAIL...1.50IN
WIND...60MPH
$$
FINCH3 follow-up statements
088
WWUS53 KDDC 042316
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
616 PM CDT SAT JUL 4 2015
KSC129-187-050000-
/O.CON.KDDC.SV.W.0186.000000T0000Z-150705T0000Z/
STANTON KS-MORTON KS-
616 PM CDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN STANTON AND NORTHWESTERN MORTON COUNTIES...
AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
MANTER...MOVING WEST AT 10 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MANTER...RICHFIELD AND THE SAUNDERS ELEVATOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3747 10204 3762 10190 3749 10168 3722 10178
3736 10204
TIME...MOT...LOC 2316Z 074DEG 7KT 3744 10189
HAIL...1.50IN
WIND...70MPH
$$
FINCH002
WWUS53 KDDC 042351
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
651 PM CDT SAT JUL 4 2015
KSC129-187-050000-
/O.CON.KDDC.SV.W.0186.000000T0000Z-150705T0000Z/
STANTON KS-MORTON KS-
651 PM CDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHWESTERN STANTON AND NORTHWESTERN MORTON COUNTIES...
AT 649 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF THE SAUNDERS ELEVATOR...MOVING SOUTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...AT 625 PM THE PUBLIC REPORTED HALF DOLLAR SIZED HAIL 2
MILES SOUTH OF MANTER.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
THE SAUNDERS ELEVATOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3747 10204 3751 10194 3745 10184 3727 10187
3736 10204
TIME...MOT...LOC 2349Z 064DEG 13KT 3741 10200
HAIL...0.88IN
WIND...60MPH
$$
FINCH453
WWUS53 KDDC 042359
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
659 PM CDT SAT JUL 4 2015
KSC129-187-050009-
/O.EXP.KDDC.SV.W.0186.000000T0000Z-150705T0000Z/
STANTON KS-MORTON KS-
659 PM CDT SAT JUL 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STANTON AND
NORTHWESTERN MORTON COUNTIES WILL EXPIRE AT 700 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3747 10204 3751 10194 3745 10184 3727 10187
3736 10204
TIME...MOT...LOC 2357Z 125DEG 4KT 3741 10200
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:26 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 4, 3:26 PM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 326 PM CDT SAT JUL 4 2015 ...UPDATED FOR LONG TERM... .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 125 PM CDT SAT JUL 4 2015 A SHORTWAVE TROUGH MOVING INTO NEBRASKA WILL PUSH ACROSS NORTHERN KANSAS TONIGHT WITH THE BEST CHANCES FOR THUNDERSTORMS ACROSS THE I- 70 CORRIDOR WITH THE WAVE. 700MB TEMPS ARE FORECAST TO WARM TO AROUND 12 CELSIUS WHICH MAY INHIBIT AN MCS FROM DEVELOPING. TIMING OF THESE STORMS LOOK TO BE FROM 10 PM TO AROUND MIDNIGHT. OTHER ISOLATED THUNDERSTORMS COULD MOVE OUT OF FAR EASTERN COLORADO AND INTO FAR WESTERN KANSAS LATE THIS AFTERNOON AND EARLY EVENING. IF ANY STORMS DEVELOP, SOME COULD BE NEAR SEVERE LIMITS WITH QUARTER TO LARGER SIZE HAIL AND STRONG OUTFLOW WINDS. FOR TONIGHT EXPECT MOSTLY CLEAR SKIES, EXCEPT FOR INCREASING CLOUDS WITH STORMS IN THE HAYS AREA. A SURFACE TROUGH OF LOW PRESSURE WILL CONTINUE IN THE LEE OF THE ROCKIES WITH SOUTHEAST WINDS OF 12 TO 22 MPH. OVERNIGHT LOWS LOOKS TO BE MILD AND FROM 68 TO 71 DEGREES. FOR SUNDAY, AN UPPER RIDGE WILL MOVE INTO WESTERN KANSAS WITH WARMER TEMPERATURES AND LITTLE IF ANY CHANCE FOR STORMS. A TROUGH OF LOW PRESSURE WILL DEEPEN IN THE LEE OF THE ROCKIES WITH SOUTH WINDS INCREASING TO 20 TO 35 MPH IN THE AFTERNOON. AFTERNOON HIGHS COULD APPROACH THE CENTURY MARK NEAR 100 DEGREES WITH MOSTLY CLEAR SKIES. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 323 PM CDT SAT JUL 4 2015 A NORTHERN PLAINS SHORTWAVE TROUGH WILL MOVE ACROSS THE DAKOTAS AND CENTRAL PLAINS ON MONDAY PUSHING A STRONG COLD FRONT ACROSS NEBRASKA AND WESTERN KANSAS BY MONDAY EVENING. MODELS IN AGREEMENT WITH HIGH CHANCES OF RAINFALL AND AMOUNTS FROM 1/4 TO 3/4 OF AN INCH POSSIBLE WITH THE FRONT. THE HIGHEST AMOUNTS WILL BE IN PARTS OF SOUTH CENTRAL KANSAS. HIGHS WILL RANGE FROM AROUND 80 AT GARDEN CITY TO NEAR 90 AT MEDICINE LODGE. WINDS WILL SWITCH FROM THE SOUTH AROUND 20 MPH TO THE NORTH AT 20 TO 30 MPH WITH THE FRONT. THE STRONGEST WIND SHEAR WILL BE NORTH OF THE REGION, SO SEVERE POTENTIAL DOES NOT LOOK ALL THAT GREAT. SOME LINGERING SHOWERS AND STORMS WILL PUSH OUT OF WESTERN KANSAS ON TUESDAY MORNING. HIGHS WILL BE COOL ON TUESDAY, AND ONLY AROUND 80 WITH HIGH PRESSURE BUILDING INTO THE CENTRAL PLAINS. FOR THE PERIOD WEDNESDAY INTO NEXT SATURDAY, A WARMING TREND IS FORECAST WITH HIGHS WARMING FROM THE LOW TO MID 80S AND INTO THE MID TO UPPER 90S BY SATURDAY. THE BEST CHANCES FOR MORE STORMS WILL BE ON THURSDAY INTO FRIDAY AS ABUNDANT MOISTURE RETURNS AHEAD OF SOME SHORTWAVES IN SOUTHERN BRANCH UPPER FLOW. OVERNIGHT LOWS WILL BE GENERALLY IN THE UPPER 60S TO LOWER 70S. THE COOLEST WILL BE ON TUESDAY AND WEDNESDAY MORNINGS FROM 58 TO 62 DEGREES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1219 PM CDT SAT JUL 4 2015 VFR CONDITIONS ARE EXPECTED INTO SUNDAY. A SURFACE TROUGH OF LOW PRESSURE IN THE LEE OF THE ROCKIES WILL CONTINUE INTO TONIGHT THEN DEEPEN ON SUNDAY. WINDS WILL BE SOUTHEASTERLY 12-18KT INTO TONIGHT, THEN INCREASE AFTER 15Z TO 15-25KT. CONVECTION LOOKS TO HOLD OFF INTO TONIGHT AS NVA SPREADS ACROSS WESTERN KANSAS THIS AFTERNOON. NEW MODELS SHOWING LITTLE IF ANY RAINFALL EXCEPT FAR SOUTHWESTERN KANSAS. THERE IS ALSO A SMALL POSSIBILITY OF AN ELEVATED STORM NEAR HAYS TOWARDS MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... DDC 69 98 71 85 / 10 10 30 70 GCK 69 98 71 82 / 10 10 30 60 EHA 70 98 69 81 / 20 10 30 40 LBL 70 97 72 83 / 10 10 20 70 HYS 69 99 72 82 / 20 20 40 60 P28 71 97 74 89 / 20 20 10 70 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...KRUSE LONG TERM...KRUSE AVIATION...KRUSE
Hazardous weather outlook, Jul 4, 3:47 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 347 PM CDT SAT JUL 4 2015 KSZ030-031-043>046-061>066-074>081-084>090-052100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 347 PM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. DISCUSSION...A FEW SCATTERED THUNDERSTORMS ARE POSSIBLE FROM NEAR SYRACUSE TO ELKHART LATE THIS AFTERNOON INTO EARLY EVENING. MORE THUNDERSTORMS COULD DEVELOP ALONG THE I-70 CORRIDOR AFTER 10 PM AND MOVE ACROSS THE HAYS TO PRATT AND MEDICINE LODGE AREAS AFTER MIDNIGHT. SOME OF THESE STORMS MAY BECOME BRIEFLY SEVERE WITH HAIL TO AROUND QUARTER SIZE AND LARGER, AND STRONG WINDS OF 60 TO 70 MPH. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DISCUSSION...A GOOD CHANCE FOR THUNDERSTORMS WILL BE ON MONDAY WITH A COLD FRONT. SCATTERED THUNDERSTORMS WILL BECOME MORE NUMEROUS AGAIN THURSDAY INTO FRIDAY. MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE. HAZARDS WEATHER RISK... SUNDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. LIMITED FIRE WEATHER RISK. MONDAY... ELEVATED FLOODING RISK. LIMITED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. TUESDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. THURSDAY... LIMITED LIGHTNING RISK. FRIDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED LATER TODAY OR TONIGHT FOR PARTS OF FAR WESTERN KANSAS AND PARTS OF SOUTH CENTRAL KANSAS. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO 06
In the hours before
Special weather statement, Jul 4, 4:22 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 422 PM CDT SAT JUL 4 2015 KSZ074-084-042200- MORTON KS-STANTON KS- 422 PM CDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STANTON AND NORTHERN MORTON COUNTIES UNTIL 500 PM CDT... AT 422 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MANTER...MOVING EAST AT 5 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...MANTER AND THE SAUNDERS ELEVATOR. LAT...LON 3759 10204 3763 10156 3728 10157 3728 10204 TIME...MOT...LOC 2122Z 087DEG 6KT 3747 10182 FINCH
Special weather statement, Jul 4, 5:04 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 504 PM CDT SAT JUL 4 2015 KSZ074-084-042245- MORTON KS-STANTON KS- 504 PM CDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STANTON AND NORTHERN MORTON COUNTIES UNTIL 545 PM CDT... AT 503 PM CDT...DOPPLER RADAR WAS TRACKING A NEARLY STATIONARY STRONG THUNDERSTORM 6 MILES SOUTH OF JOHNSON CITY. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...MANTER...RICHFIELD AND THE SAUNDERS ELEVATOR. LAT...LON 3759 10204 3763 10156 3722 10158 3724 10204 TIME...MOT...LOC 2203Z 172DEG 21KT 3747 10176 FINCH
Special weather statement, Jul 4, 5:54 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 554 PM CDT SAT JUL 4 2015 KSZ074-084-042345- MORTON KS-STANTON KS- 554 PM CDT SAT JUL 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STANTON AND NORTHERN MORTON COUNTIES UNTIL 645 PM CDT... AT 553 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF MANTER...MOVING NORTHWEST AT 5 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JOHNSON CITY...MANTER AND RICHFIELD. LAT...LON 3756 10202 3757 10162 3722 10164 3724 10204 TIME...MOT...LOC 2253Z 125DEG 4KT 3746 10184 FINCH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:12 PM CDT | Special Weather Statement | DDC | Meade | 33 min |
| Jul 4, 12:37 AM CDT | Special Weather Statement | DDC | Finney | 38 min |
| Jul 4, 4:22 PM CDT | Special Weather Statement | DDC | Stanton | 38 min |
| Jul 4, 5:04 PM CDT | Special Weather Statement | DDC | Stanton | 41 min |
| Jul 4, 5:54 PM CDT | Special Weather Statement | DDC | Stanton | 51 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.